MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE SHARKSKIN ILM FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE SHARKSKIN ILM FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.88P
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during vitrectomy surgery, an ophthalmic forceps did not work and tip did not open.The forceps remained in the closed position.The surgery was completed on the same day by replacing the product with another one.No patient impact was reported.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaints associated with it.The investigation is concluded based on the sample evaluation outlined below.The returned instrument was received in its outer blister covered by the tyvek foil lid showing the lot information.The product shows macroscopic sign of damage, namely the forceps arms are significant bent.The instrument was visually inspected with the aid of a photomicroscope using various magnifications.The product shows signs of surgery residues.The visual inspection confirmed the macroscopically noticeable damage and displayed the deformation of the forceps arms in detail.The damage of the device, as well as the missing inner blister suggest that damage of the forceps arms on the product was caused during the shipping process from the complainant to the investigation site.The instrument was tested to determine whether the adhesive connection between the tube and sleeve was broken, which was confirmed.However, the point in time when the noticed malfunction occurred can no longer be determined conclusively, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed as the returned device shows significant deformation, but a root cause for the reported issue cannot be determined.It cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE SHARKSKIN ILM FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21313305
Report Number3003398873-2025-00174
Device Sequence Number20870779
Product Code HNR
UDI-Device Identifier07612717071544
UDI-Public(01)07612717071544(17)270831(11)240913(10)172759
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.88P
Device Lot Number172759
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown